I also finished chemo and into radiation for breast cancer. I have had 9 treatments with 21 more to go. my throat is very sore, hard to swallow feels like a lump in it.My radi oncologist says radiation treatments will be adjusted.The tects in radiation say this area is not being irradiated.I am confused and very uncomfortable going on 7 dayswith this .If you have experience with this please advise....I am very grateful for your imput as I don't know what to do next.Regards,Joan
Mouth sores, tender gums, and a sore throat or esophagus are side effects of radiation, chemotherapy or infection. It is a known side effect of the treatment. The doctor may prescribe you medicine that will control mouth and throat pain. Your dentist also can give you tips for the care of your mouth. Infection can occur early so take care to prevent infections. During chemotherapy a person’s immunity is reduced which can aggravate problems. Eat soft foods. Avoid spicy citrus salty foods.
Take care and regards!
If you think this is from your radiation, make sure to get your thyroid levels checked. If they did have the "aim" of the radiation beam going outside of where it was supposed to be, they may have caused you thyroid issues. I did end up with a thyroid problem shortly after radiation and unfortunately, it's a permanent problem now. Best wishes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.